Alert archive / Texas / Wind Advisories in 2005
Wind Advisory 3, NWS Lubbock, TX
NWS Lubbock, TX issued this wind advisory at Dec 1, 2005, 3:29 PM CST for 16 counties in Texas. It took effect at Dec 2, 2005, 10:00 AM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 1, 2005, 3:29 PM CST (21:29 UTC)
- In effect from
- Dec 2, 2005, 10:00 AM CST
- Expired
- Dec 2, 2005, 4:23 AM CST
- In force
- Issued by
- NWS Lubbock, TX
Counties Bailey County, TX, Briscoe County, TX, Castro County, TX, Cochran County, TX, Crosby County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hockley County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Parmer County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 9.5 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2016 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- -52 m²/s²
- 0-3 km storm-relative helicity
- 200 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KLUB 012129 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 329 PM CST THU DEC 1 2005 ...WIND ADVISORY IN EFFECT FOR ALL OF THE EXTREME SOUTHWEST TEXAS PANHANDLE AND SOUTH PLAINS FROM 10 AM TO 6 PM FRIDAY... .A STRONG SURFACE PRESSURE GRADIENT WILL DEVELOP OVER THE ADVISORY AREA BY LATE FRIDAY MORNING. SUSTAINED SOUTHWEST SURFACE WINDS OF 30 TO 35 MPH WITH GUSTS APPROACHING 45 TO 50 MPH ARE LIKELY. TXZ021>024-027>030-033>036-039>042-020530- /O.NEW.KLUB.WI.Y.0003.051202T1600Z-051203T0000Z/ PARMER-CASTRO-SWISHER-BRISCOE-BAILEY-LAMB-HALE-FLOYD-COCHRAN- HOCKLEY-LUBBOCK-CROSBY-YOAKUM-TERRY-LYNN-GARZA- INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART... TULIA...SILVERTON...QUITAQUE...MULESHOE...LITTLEFIELD...OLTON... PLAINVIEW...FLOYDADA...LOCKNEY...MORTON...LEVELLAND...LUBBOCK... SLATON...WOLFFORTH...CROSBYTON...RALLS...PLAINS...DENVER CITY... BROWNFIELD...TAHOKA...ODONNELL...POST 329 PM CST THU DEC 1 2005 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 6 PM CST FRIDAY... A STRONG SURFACE PRESSURE GRADIENT WILL DEVELOP OVER THE CAPROCK BY LATE FRIDAY MORNING. STRONG SOUTHWEST WINDS OF 30 TO 35 MPH WITH GUSTS APPROACHING 45 TO 50 MPH ARE LIKELY. IN ADDITION TO THE STRONG WINDS...AREAS OF BLOWING DUST MAY REDUCE VISIBILITIES TO 4 STATUTE MILES OR LESS. THE STRONG WINDS WILL DIMINISH AROUND OR SHORTLY AFTER SUNSET. A WIND ADVISORY MEANS THAT SUSTAINED WINDS GREATER THAN 30 MPH FOR 1 HOUR OR MORE ARE LIKELY. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. STAY TUNED TO NOAA ALL HAZARDS WEATHER RADIO OR OTHER MEDIA OUTLETS FOR FURTHER UPDATES ON THIS DEVELOPING WEATHER SITUATION. $$ KW
2 follow-up statements
000 WWUS74 KLUB 020527 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 1127 PM CST THU DEC 1 2005 ...WIND ADVISORY IN EFFECT FOR ALL OF THE EXTREME SOUTHWEST TEXAS PANHANDLE AND SOUTH PLAINS FROM 10 AM TO 6 PM FRIDAY... .A STRONG SURFACE PRESSURE GRADIENT WILL DEVELOP OVER THE ADVISORY AREA BY LATE FRIDAY MORNING. SUSTAINED SOUTHWEST SURFACE WINDS OF 30 TO 35 MPH WITH GUSTS AROUND 50 MPH ARE LIKELY. TXZ021>024-027>030-033>036-039>042-021100- /O.CON.KLUB.WI.Y.0003.051202T1600Z-051203T0000Z/ PARMER-CASTRO-SWISHER-BRISCOE-BAILEY-LAMB-HALE-FLOYD-COCHRAN- HOCKLEY-LUBBOCK-CROSBY-YOAKUM-TERRY-LYNN-GARZA- INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART... TULIA...SILVERTON...QUITAQUE...MULESHOE...LITTLEFIELD...OLTON... PLAINVIEW...FLOYDADA...LOCKNEY...MORTON...LEVELLAND...LUBBOCK... SLATON...WOLFFORTH...CROSBYTON...RALLS...PLAINS...DENVER CITY... BROWNFIELD...TAHOKA...ODONNELL...POST 1127 PM CST THU DEC 1 2005 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 6 PM CST FRIDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 6 PM CST FRIDAY. A STRONG LOW PRESSURE SYSTEM WILL DEVELOP OVER THE TEXAS PANHANDLE BY LATE FRIDAY MORNING. STRONG SOUTHWEST WINDS OF 30 TO 35 MPH WITH GUSTS NEAR 50 MPH WILL OCCUR FROM LATE MORNING THROUGH THE AFTERNOON. THE STRONG WINDS WILL RESULT IN AREAS OF BLOWING DUST WHICH MAY REDUCE VISIBILITIES TO 4 MILES OR LESS. VISIBILITY MAY BECOME LESS THAN 1 MILE NEAR OPEN FIELDS AND CONSTRUCTION SITES. THE WIND IS EXPECTED TO DECREASE TO 15 TO 20 MPH AROUND SUNSET. MOTORISTS...ESPECIALLY THOSE OPERATING HIGH PROFILE VEHICLES...ARE URGED TO USE EXTRA CAUTION WHEN TRAVELING ON FRIDAY. $$
000 WWUS74 KLUB 021023 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 423 AM CST FRI DEC 2 2005 TXZ021>024-027>030-033>036-039>042-021130- /O.CAN.KLUB.WI.Y.0003.051202T1600Z-051203T0000Z/ PARMER-CASTRO-SWISHER-BRISCOE-BAILEY-LAMB-HALE-FLOYD-COCHRAN- HOCKLEY-LUBBOCK-CROSBY-YOAKUM-TERRY-LYNN-GARZA- INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART... TULIA...SILVERTON...QUITAQUE...MULESHOE...LITTLEFIELD...OLTON... PLAINVIEW...FLOYDADA...LOCKNEY...MORTON...LEVELLAND...LUBBOCK... SLATON...WOLFFORTH...CROSBYTON...RALLS...PLAINS...DENVER CITY... BROWNFIELD...TAHOKA...ODONNELL...POST 423 AM CST FRI DEC 2 2005 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS CANCELED THE WIND ADVISORY FOR TODAY. ALTHOUGH WINDS ARE EXPECTED TO INCREASE INTO THE 25 TO 35 MPH RANGE WITH SOME GUSTS TO AROUND 50 MPH POSSIBLE...WIND ADVISORY CRITERIA IS NOT EXPECTED. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Dec 1, 4:25 AM CST, 11 hours 4 minutes earlier.
Area forecast discussion, Dec 1, 4:25 AM CST, 11 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 425 AM CST THU DEC 1 2005 .SHORT TERM... COOL SURFACE HIGH PRESSURE RIDGE SETTLING OVER THE AREA THIS MORNING WILL GIVE WAY TO SURFACE PRESSURE FALLS AND TROUGHING ACROSS WESTERN ZONES BY THIS AFTERNOON. SIDED WITH COOLER GUIDANCE TODAY GIVEN RECENT TRENDS. UPPER FLOW BACKING SLIGHTLY MORE TO THE WEST TONIGHT WILL ALLOW LOW LEVEL WARM ADVECTION AND WINDS TO INCREASE...AND PERHAPS A FEW HIGH CLOUDS OVERNIGHT. MINOR CHANGES. MCQUEEN .LONG TERM... MAIN CONCERN ON FRIDAY WILL BE THE VERY DRY CONDITIONS COUPLED WITH STRONG WSW WINDS DURING THE DAY. WIND SHOULD ALREADY BE INCREASING DURING THE MORNING AS SFC LOW DEEPENS IN SE COLO. ADDITIONALLY...BELT OF 50+KT 700MB WINDS WILL BE OVER THE WESTERN CWA IN THE MORNING...MOVING OUT INTO THE ROLLING PLAINS BY EVENING. LOOKS LIKE WIND SPEEDS MAY APPROACH ADVISORY CRITERIA BY LATE IN THE MORNING ON THE CAPROCK...AND THEN EXPAND EASTWARD DURING THE AFTN. MEANWHILE...WE WILL SEE A LOW-LVL THERMAL RIDGE EXPAND OVER THE AREA...20+ DEGREE C 850MB TEMPS SHOULD TRANSLATE INTO AFTN TEMPS IN THE MID TO UPR 70S. THE RESULT IS THAT WE SHOULD REACH RED FLAG CONDITIONS ACROSS MOST OF THE CWA AND WE WILL ISSUE A FIRE WX WATCH WITH THIS PACKAGE. MODEL X-SECTIONS SHOW MID/UPR LVL RH INCREASING DURING THE DAY FRI AS STRONG WSW FLOW COMES ACROSS THE SRN ROCKIES. SHOULD SEE SOME DEGREE OF CIRRUS GENERATED OVER THE MTNS...BUT UNSURE IF IT WILL BE THICK ENOUGH TO HAVE ANY EFFECT ON MIXING OF WINDS. AS MID-LVL SPEED MAX MOVES OFF AND ATMOS DECOUPLES AFTER SUNSET THE WIND WILL DECREASE FRI EVE...BUT WILL STAY BREEZY THRU THE NITE DUE TO SFC PRESSURE GRADIENT ASSOC WITH APPROACHING FRONT. HAVE TAPERED TEMPS DOWN ACROSS THE NRN COUNTIES ON SAT AS GUIDANCE CONTINUES TO ACCELERATE THE NEXT FRONT DROPPING INTO THE AREA. THE LATEST NAM DEPICTS IT ENTERING THE SE PANHANDLE BY 12Z...AND THEN LOSING ITS PUNCH AS IT ADVANCES SE DURING THE DAY...IN OPPOSITION TO THE WSW MID-LVL FLOW. THE GFS SHOWS MUCH THE SAME PICTURE...ALTHOUGH IT IS ABOUT 6 HRS SLOWER THAN THE NAM. PREFER THE NAM PROG FOR SHALLOW COLD AIR MASS...BUT BOTH MODELS RESULT IN A TRICKY TEMP FCST FOR SAT...WITH WARMER AIR LIKELY MIXING DOWN ACROSS AT LEAST THE SW COUNTIES. IT LOOKS LIKE EVEN IF THE FIRST COLD FRONT ON SATURDAY DOES NOT CLEAR THE AREA...THERE WILL BE A REINFORCING COOL SURGE ON SUNDAY THAT WILL EASILY MOVE THROUGH THE ENTIRE REGION. GFS AND ECMWF BOTH SHOW A FAIRLY STRONG SHTWV MOVING ACROSS THE NRN AND CENTRAL PLAINS ON SUN...SO FAIRLY CONFIDENT THAT THE FAIRLY LARGE SFC RIDGE ADVANCING SOUTH BEHIND THE SHTWV WILL COOL THE WHOLE AREA DOWN INTO THE 40S AND 50S. THEN THE BIG CONCERN FOR NEXT WEEK WILL BE WHETHER OR NOT SOME VERY COLD ARCTIC AIR WILL BE SENT SOUTH INTO THE PLAINS. THE LATEST RUNS OF THE GFS AND ECMWF SHOW A STRONG SHTWV MOVING ALMOST DUE SOUTH OUT OF THE CANADIAN PRAIRIES TUE-WED. THE GFS IS FURTHER WEST WITH THIS SHTWV BUT BOTH MODELS SHOW A VERY STRONG COLD FRONT MOVING THRU THE CWA ON TUE WITH 1040MB SFC HIGH BUILDING INTO THE SRN PLAINS. THE GFS SHOWS DOWNRIGHT CHILLY 850MB TEMPS OF -10 OR SO ON WED WHICH WOULD PROBABLY KEEP US IN THE 30S. HAVE BEGUN TO TAPER OUR TEMPS DOWN TUES AND WED IN THE GRIDS...BUT WILL WAIT FOR MORE CONFIRMATION BEFORE MAKING ANY LARGE ADJUSTMENTS. INHERITED GRIDS WERE IN GOOD SHAPE AND MADE ONLY MINOR TWEAKS. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 52 27 72 35 / 0 0 0 0 TULIA 50 29 71 37 / 0 0 0 0 PLAINVIEW 52 32 72 37 / 0 0 0 0 LEVELLAND 54 32 75 39 / 0 0 0 0 LUBBOCK 53 35 75 41 / 0 0 0 0 BROWNFIELD 55 34 76 42 / 0 0 0 0 CHILDRESS 51 33 73 41 / 0 0 0 0 SPUR 53 33 75 46 / 0 0 0 0 ASPERMONT 55 36 76 51 / 0 0 0 0 && .LUB WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM NOON FRIDAY TO 6 PM FRIDAY FOR THE FOLLOWING ZONES: BAILEY...BRISCOE...CASTRO...CHILDRESS... COCHRAN...COTTLE...CROSBY...DICKENS...FLOYD...GARZA...HALE... HALL...HOCKLEY...KENT...KING...LAMB...LUBBOCK...LYNN...MOTLEY... PARMER...STONEWALL...SWISHER...TERRY...AND YOAKUM. && 05/33
Hazardous weather outlook, Dec 1, 5:56 AM CST, 9 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 556 AM CST THU DEC 1 2005 TXZ021>044-021200- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 556 AM CST THU DEC 1 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY FIRE WEATHER THE COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITY ACROSS THE REGION ON FRIDAY AFTERNOON WILL PRODUCE FAVORABLE CONDITIONS FOR RAPID FIRE GROWTH. NO HAZARDOUS WEATHER IS EXPECTED SATURDAY THROUGH WEDNESDAY.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.